Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 4, NWS Topeka, KS

April 13, 200723 counties in Kansas

NWS Topeka, KS issued this snow advisory at Apr 13, 2007, 4:14 PM CDT for 23 counties in Kansas. It took effect at Apr 13, 2007, 7:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 4:14 PM CDT (21:14 UTC)
In effect from
Apr 13, 2007, 7:00 PM CDT
Expired
Apr 14, 2007, 7:54 AM CDT
In force
13 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 132114
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
414 PM CDT FRI APR 13 2007

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS OVERNIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE
WILL CHANGE THE RAIN TO SNOW BY THIS EVENING INTO THE OVERNIGHT
HOURS. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES DURING THE
OVERNIGHT HOURS. THE SNOW WILL GRADUALLY END DURING THE MORNING
HOURS OF SATURDAY.

KSZ020-021-034-035-140515-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-070414T1200Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH UP TO 3
TO 5 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ008>010-022-023-036-037-140515-
/O.CAN.KTOP.WW.Y.0006.000000T0000Z-070414T1200Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...JUNCTION CITY
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 3
INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ011-012-024-026-038>040-054-055-140515-
/O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...EMPORIA
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 2
INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ056-132215-
/O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/
FRANKLIN-
INCLUDING THE CITY OF...OTTAWA
414 PM CDT FRI APR 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

PERIODS OF RAIN...WITH SNOW MIXING IN AT TIMES WILL REMAIN
POSSIBLE DURING THE EVENING INTO THE OVERNIGHT HOURS. TOTAL
SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW ONE INCH ACROSS
FRANKLIN COUNTY...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

BLAIR
4 follow-up statements
000 
WWUS43 KTOP 140209
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT FRI APR 13 2007

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS TONIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE
WILL BRING ACCUMULATING SNOWS TO THE AREA. THE SNOW WILL BE MODERATE
TO HEAVY AT TIMES DURING THE OVERNIGHT HOURS. THE SNOW WILL
GRADUALLY END DURING THE MORNING HOURS OF SATURDAY.

KSZ008>012-020-140315-
/O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
909 PM CDT FRI APR 13 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED THROUGH THE
NIGHT...THUS THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

KSZ056-058-059-141015-
/O.EXA.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
909 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT SATURDAY. 

A MIX OF RAIN AND SNOW ALONG WITH PERIODS OF THUNDER SNOW WILL
BRING BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL TO THE
AREA. UP TO 3 TO 5 INCHES OF SNOW IS POSSIBLE OVERNIGHT.
VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST
CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR
SNOW ACCUMULATIONS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BECOME SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW MAY MAKE TRAVEL DIFFICULT.

$$

KSZ021>024-026-034>040-054-055-141015-
/O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA
909 PM CDT FRI APR 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. 

A MIX OF RAIN AND SNOW...ALONG WITH AREAS OF THUNDER SNOW...CAN BE
EXPECTED THROUGH THE EVENING HOURS. A CHANGE OVER TO ALL SNOW
WILL OCCUR INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT
OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL
CAN BE EXPECTED... WITH 1 TO 2 INCHES POSSIBLE OVERNIGHT ALONG AND
NORTH OF INTERSTATE 70...AND 3 TO 5 INCHES POSSIBLE ALONG AND
SOUTH OF HIGHWAY 56. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BECOME SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW MAY MAKE TRAVEL DIFFICULT.

$$
000 
WWUS43 KTOP 140900
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT SAT APR 14 2007

.A STRONG UPPER LEVEL STORM SYSTEM WILL EXIT THE REGION THIS
MORNING. HOWEVER MODERATE TO HEAVY SNOW WILL LINGER A FEW MORE
HOURS THIS MORNING BEFORE ENDING BY MIDMORNING.  

KSZ021>024-034-141000-
/O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN
400 AM CDT SAT APR 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW
ADVISORY. 

SOME LIGHT SNOW MAY OCCUR DURING THE EARLY FORENOON HOURS. HOWEVER
NO ACCUMULATING SNOW IS EXPECTED.

$$

KSZ026-035>040-054>056-058-059-141500-
/O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
400 AM CDT SAT APR 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

SNOW MAY ACCUMULATE AN ADDITIONAL INCH OR TWO THIS MORNING BEFORE
ENDING AROUND MIDMORNING. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN PERIODS OF HEAVIER SNOW.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BE SLICK. ACCUMULATIONS
OF SNOW ON UNTREATED SURFACES COULD MAKE TRAVEL HAZARDOUS. 

$$
000 
WWUS43 KTOP 141111
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
611 AM CDT SAT APR 14 2007

.A STRONG UPPER LEVEL STORM SYSTEM WILL EXIT THE REGION THIS
MORNING. HOWEVER MODERATE TO HEAVY SNOW WILL LINGER A FEW MORE
HOURS THIS MORNING BEFORE ENDING BY MIDMORNING.

KSZ026-035>040-054-055-141215-
/O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA
611 AM CDT SAT APR 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL BE ENDING BY MIDMORNING. HOWEVER NO FURTHER
ACCUMULATION IS EXPECTED.

$$

KSZ056-058-059-141500-
/O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
611 AM CDT SAT APR 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

SNOW MAY ACCUMULATE AN ADDITIONAL INCH OR TWO THIS MORNING BEFORE
ENDING AROUND MIDMORNING. VISIBILITIES MAY BE REDUCED AT TIMES...
ESPECIALLY IN PERIODS OF HEAVIER SNOW.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BE SLICK.
ACCUMULATIONS OF SNOW ON UNTREATED SURFACES COULD MAKE TRAVEL
HAZARDOUS.

$$
000 
WWUS43 KTOP 141254
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
754 AM CDT SAT APR 14 2007

KSZ056-058-059-141400-
/O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
754 AM CDT SAT APR 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW
ADVISORY. 

ALTHOUGH SOME LIGHT SNOW MAY PERSIST THROUGH THE MID MORNING HOURS...ADDITIONAL
ACCUMULATIONS ARE NO LONGER EXPECTED...THUS THE ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Apr 13, 3:47 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 13, 3:47 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
347 PM CDT FRI APR 13 2007

.DISCUSSION...

UPPER LOW CENTERED OVER CENTRAL NEW MEXICO EARLY THIS AFTERNOON
CONTINUES TO BE THE MAIN FOCUS ON ASSOCIATED WEATHER ACROSS CWA
DURING THE SHORT TERM.

12Z NAM INITIALIZED TOO COLD ACROSS MUCH OF KANSAS PER RAOB
SOUNDINGS AND THIS LIKEWISE MAKES FORECAST TRICKY FOR THE SHORT
TERM. CROSS SECTION ANALYSIS ACROSS THE CWA CONTINUES TO SUPPORT
FAVORABLE DYNAMICS FOR PRECIPITATION TO CONTINUE OVER THE REGION
THROUGH 12Z SATURDAY. STRONGEST FRONTOGENETICAL FORCING CENTERED
BETWEEN H7 AND H5 PERSISTS FROM MID AFTERNOON THROUGH 06Z SATURDAY.
AGEO VERTICAL CIRCULATION SUGGESTS GOOD VERTICAL MOTION ABOVE
FRONTOGENESIS LAYER. LIKEWISE DEEP POSITIVE OMEGA FIELDS ARE
COLLOCATED WITHIN THIS REGION. ICE IS MORE THAN SUFFICIENTLY
INTRODUCED INTO THE COLUMN...YIELDING TO THE POTENTIAL FOR SNOW
PENDING ON LOCAL THERMODYNAMICS CLOSER AT THE SFC-H85 LAYER. THIS IS
WHERE THE FORECAST BECOMES TRICKY AS THIS LAYER WILL BE THE
VARIABLE  DETERMINING FACTOR WHETHER AREAS RECEIVE SNOW VERSUS RAIN.
ONE FACTOR THAT MAY AID AND EFFECTIVELY SPEED UP THE CHANGEOVER TO
SNOW...AT LEAST TEMPORARILY...WILL BE WITHIN ANY PERSISTENT STRONG
CONVECTION THAT CAN RAPIDLY COOL THE COLUMN. THIS HAS BEEN OBSERVED
ACROSS AREAS OF SOUTHWEST KANSAS EARLIER THIS AFTERNOON.

THE TREND PER CURRENT OBSERVATIONS ALONG WITH RECENT MODEL RUNS
SUGGEST CHANCES FOR WIDESPREAD SIGNIFICANT ACCUMULATING SNOWS
CONTINUE TO LOOK LESS LIKELY. AREAS ACROSS WESTERN KANSAS THAT HAVE
RECEIVED SNOW FOR SEVERAL HOURS TODAY HAVE HAD A DIFFICULT TIME
ACCUMULATING SNOWS ON GRASSY SURFACES...WITH HARDLY ANY ON THE
ROADWAYS BY MIDDAY. SOIL TEMPERATURES REMAIN IN THE LOWER 40S WHICH
WILL LIMIT ACCUMULATIONS ON THE ROADWAYS AND GRASSY SURFACES DURING
THE ONSET OF SNOWFALL. WITH MODELS TRENDING TOWARDS SLIGHTLY WARMER
AIR NEAR THE SURFACE...THE DURATION OF SNOW WILL ALSO BE SLIGHTLY
LESS THAN PREVIOUSLY EXPECTED...AND LIKEWISE LOWER ACCUMULATIONS. IN
ADDITION...THE ANTICIPATED SURFACE WINDS IN COMBINATION WITH WET
SNOW ON MAINLY GRASSY SURFACES SHOULD CREATE LITTLE TO NO TRAVEL
PROBLEMS. THIS LEADS TO THE DECISION TO DROP THE WINTER STORM
WARNING AND REPLACE THE WINTER WEATHER ADVISORY WITH A SNOW
ADVISORY. SNOW ACCUMULATIONS WILL STILL BE HIGHEST ACROSS AREAS OF
NORTH CENTRAL KANSAS...WITH 3-5 INCHES POSSIBLE ON MAINLY GRASSY
SURFACES. LOWER AMOUNTS WILL BE FOUND IN PORTIONS OF NORTHEAST
KANSAS...WITH LITTLE ACCUMULATION IN EAST CENTRAL KANSAS.

A SLIGHT CHANCE OF SNOW...PERHAPS MIXED WITH RAIN...WILL HOLD ON
DURING SUNRISE SATURDAY MORNING AS THE UPPER LEVEL LOW PASSES TO THE
EAST OF THE REGION. IMPROVING CONDITIONS CAN BE EXPECTED AS THE DAY
PROGRESSES WITH SKIES SLOWLY CLEARING. BLAIR

SATURDAY NIGHT THROUGH MONDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE
ONSHORE ACROSS THE WESTERN CONUS SATURDAY NIGHT AND MOVE EAST AND
SOUTHEAST ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN HIGH PLAINS
BY 12Z TUE. AHEAD OF THE 5H TROUGH...A DOWNSTREAM 5H RIDGE WILL
AMPLIFY ACROSS THE PLAINS PROVIDING EASTERN KS WITH MOSTLY CLEAR
SKIES AND MILD TEMPERATURES. A LEE SURFACE TROUGH WILL DEEPEN ACROSS
THE CENTRAL AND SOUTHERN HIGH PLAINS SUNDAY AFTERNOON CAUSING
SURFACE WINDS TO BECOME SOUTHERLY. HIGH TEMPERATURES ON SUNDAY WILL
BE IN THE LOWER 60S ACROSS MOST OF THE CWA...WITH MID OR UPPER 50S
IN AREAS OF THE SOUTHWEST COUNTIES WHERE THERE MAY BE SOME LEFT OVER
SNOW COVER. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS THE LEE
SFC TROUGH CONTINUES TO DEEPEN DURING THE DAY ON MONDAY INCREASING
SOUTHERLY WINDS ACROSS THE CWA TO AROUND 15 TO 20 MPH WITH HIGHER
GUSTS. WAA WILL HELP TEMPERATURES TO WARM INTO THE MID TO UPPER 60S
FOR HIGHS ON MONDAY.

TUESDAY AND TUESDAY NIGHT...THE 5H TROUGH OVER THE SOUTHERN HIGH
PLAINS WILL WILL MOVE EAST-SOUTHEAST ACROSS TX WHILE A NORTHERN
STREAM 5H TROUGH DIGS SOUTHEAST ACROSS THE EASTERN NORTHERN PLAINS
AND MIDWEST. THE PHASING OF BOTH NORTHERN AND SOUTHERN BRANCH 5H
TROUGH WILL OCCUR ACROSS THE MID AND LOWER MS RIVER VALLEY LATE
TUESDAY NIGHT. THE BULK OF THE MOISTURE SHOULD REMAIN SOUTH ACROSS
TX AND OK BUT THERE MAY BE ENOUGH RESIDUAL MOISTURE RETURN ALONG
WITH LIFT AHEAD OF THE DIGGING NORTHEASTERN PLAINS 5H TROUGH AND
CONVERGENCE AHEAD OF A SOUTHWARD MOVING COLD FRONT FOR SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TO DEVELOP TUESDAY
AFTERNOON ACROSS THE CWA. LOW-LEVEL CAA WILL PUSH THE FRONT SOUTH OF
THE CWA LATE TUESDAY EVENING AS BOTH THE SOUTHERN AND NORTHER STREAM
5H TROUGH PHASE ACROSS MO AND AR. THE RAIN CHANCES SHOULD END FROM
NORTHWEST TO SOUTHEAST ACROSS THE CWA DURING THE LATE EVENING HOURS
OF TUESDAY AND EARLY MORNING HOURS OF WEDNESDAY.

WEDNESDAY THROUGH THURSDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE
ONSHORE ACROSS THE PACIFIC NORTHWEST AND MOVE EAST ACROSS THE
CENTRAL ROCKIES. THE INCREASE WESTERLY FLOW ALOFT WILL CAUSE A LEE
TROUGH TO DEEPEN ACROSS THE HIGH PLAINS. SOUTHERLY LOW-LEVEL FLOW
WILL HELP KEEP TEMPERATURES MILD ON WEDNESDAY WITH HIGHS IN THE MID
60S WARMING TO AROUND 70 ON WEDNESDAY. GULF MOISTURE WILL RETURN
AHEAD OF THE 5H TROUGH MOVING EAST ACROSS THE CENTRAL AND NORTHERN
PLAINS. THERE MAY BE ENOUGH MOISTURE AND LIFT AHEAD OF SURFACE COLD
FRONT FOR A CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY EVENING. THE
GFS IS A BIT FASTER MOVING THE TROUGH EAST THAN THE ECMWF...SO THE
RAIN CHANCES MAY NEED TO BE INCREASED WEDNESDAY AFTERNOON ACROSS THE
WESTERN AND NORTHERN COUNTIES OF THE CWA.

FRIDAY...THE 5H TROUGH SHOULD MOVE OFF TO THE EAST BRINGING AN END
TO ANY RAIN CHANCES DURING THE AFTERNOON HOURS. HIGHS WILL BE
SLIGHTLY COOLER WITH MID TO UPPER 60S EXPECTED. GARGAN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT FOR NORTH
CENTRAL...NORTHEAST AND MUCH OF EAST CENTRAL KANSAS...GENERALLY
ALONG AND NORTH OF I-35. THIS EVENING THROUGH 10 AM SATURDAY
MORNING.

&&

BLAIR/GARGAN
Hazardous weather outlook, Apr 13, 5:59 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
559 AM CDT FRI APR 13 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-141100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
559 AM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ACCUMULATION OF SNOWFALL IS LIKELY ACROSS NORTH
CENTRAL KANSAS TODAY AND TONIGHT. EXPECT 6 TO 8 INCHES OF STORM
TOTAL ACCUMULATION GENERALLY ALONG AND SOUTHWEST OF A CONCORDIA TO
CLAY CENTER TO ABILENE LINE BY SATURDAY MORNING. A WINTER STORM
WARNING IS IN EFFECT FROM 1 PM TODAY TO 7 AM SATURDAY MORNING
ACROSS THIS AREA. FOR THE REMAINDER OF THE OUTLOOK AREA SNOWFALL
AMOUNTS ARE EXPECTED TO DIMINISH NORTH AND EAST OF THE WINTER
STORM WARNING AREA. AREAS BORDERING THE WINTER STORM WARNING
SHOULD SEE 4 TO 6 INCHES OF ACCUMULATION WHILE AREAS GENERALLY
EAST OF A SENECA TO EMPORIA LINE WILL SEE SNOWFALL AMOUNTS IN THE
2 TO 4 INCH RANGE. PERSISTENT BANDS OF SNOWFALL COULD ALLOW FOR
LOCALLY HIGHER SNOWFALL ACCUMULATIONS. A WINTER WEATHER ADVISORY
IS IN EFFECT FOR ALL AREAS IN THE OUTLOOK AREA NORTH OF INTERSTATE
35...THAT ARE NOT ALREADY UNDER A WINTER STORM WARNING.

HEAVY RAINFALL IS ALSO POSSIBLE...GENERALLY ACROSS EAST CENTRAL
KANSAS THROUGH SATURDAY MORNING. HEAVY RAINFALL MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AREAS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE
INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

In the hours before

Special weather statement, Apr 13, 3:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
331 PM CDT FRI APR 13 2007

KSZ039-132245-
SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
331 PM CDT FRI APR 13 2007

...FAULTY TORNADO SIREN IN TOPEKA VICINITY...

A CHECK WITH THE SHAWNEE COUNTY SHERIFF INDICATES THAT A FAULTY
TORNADO SIREN IS SOUNDING IN THE AREA OF 29TH AND CALIFORNIA. NO
SEVERE WEATHER IS OCCURRING AT THIS TIME. PERSONNEL ARE WORKING ON
ELIMINATING THE PROBLEM. THE REPORTS OF THE MALFUNCTION STARTED
AROUND 325 PM.

PF

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:13 AM CDTWinter Storm WarningTOPClay, Cloud, Dickinson, Ottawa13 hr
Apr 13, 3:13 AM CDTWinter Weather AdvisoryTOPBrown, Douglas, Franklin, Geary, Jackson, Jefferson and 11 more13 hr

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.